Alert archive / California / Wind Advisories in 2013
Wind Advisory 41, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 1, 2013, 3:34 AM PDT for 4 counties in California. It took effect at May 2, 2013, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 3:34 AM PDT (10:34 UTC)
- In effect from
- May 2, 2013, 12:00 AM PDT
- Expired
- May 1, 2013, 8:48 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS76 KSGX 011034 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 334 AM PDT WED MAY 1 2013 ...LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS LATE TONIGHT THROUGH THURSDAY AFTERNOON. CAZ042-048-050-055>058-012100- /O.NEW.KSGX.WI.Y.0041.130502T0700Z-130503T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 334 AM PDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WITH ISOLATED STRONGER GUSTS. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS FOR THURSDAY MORNING THROUGH EARLY AFTERNOON. WINDS WILL GRADUALLY DECREASE IN STRENGTH AND COVERAGE THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-012100- /O.NEW.KSGX.WI.Y.0041.130502T0700Z-130502T2000Z/ COACHELLA VALLEY- 334 AM PDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WITH ISOLATED STRONGER GUSTS. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS FOR THURSDAY MORNING. * LOCATION...MAINLY NORTH AND EAST OF INTERSTATE 10. * VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP 17
2 follow-up statements
768 WWUS76 KSGX 012032 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PDT WED MAY 1 2013 ...STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS LATE TONIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON...BUT INCREASE AGAIN THURSDAY EVENING INTO FRIDAY MORNING. WIND ADVISORIES MAY BE ISSUED FOLLOWING THE EXPIRATION OF THE HIGH WIND WARNING AND/OR REISSUED TO COVER THIS SECONDARY INCREASE. CAZ042-048-055>057-020445- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130503T0000Z/ /O.NEW.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 132 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING AFTER MIDNIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS MID TO LATE THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...DAMAGE TO TREES...SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-020445- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130502T2000Z/ /O.NEW.KSGX.HW.W.0012.130502T0700Z-130502T2100Z/ COACHELLA VALLEY- 132 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS FOR THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...NORTHERN COACHELLA VALLEY FROM BANNING PASS EAST TO DESERT HOT SPRINGS...AND EASTERN COACHELLA VALLEY BETWEEN INTERSTATE 10 AND THE LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. * IMPACTS...DAMAGE TO SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-058-020445- /O.EXT.KSGX.WI.Y.0041.130502T0700Z-130503T0100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 132 PM PDT WED MAY 1 2013 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS OVER 60 MPH POSSIBLE. * TIMING...WINDS INCREASING TONIGHT WITH STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL TEMPORARILY DECREASE THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...A WIND ADVISORY MAY BE REISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
005 WWUS76 KSGX 020348 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 848 PM PDT WED MAY 1 2013 ...STRONG NORTHEAST WINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS LATE TONIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON...BUT INCREASE AGAIN THURSDAY EVENING INTO FRIDAY MORNING. WIND ADVISORIES MAY BE ISSUED FOLLOWING THE EXPIRATION OF THE HIGH WIND WARNING AND/OR REISSUED TO COVER THIS SECONDARY INCREASE. CAZ050-058-021300- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130503T0100Z/ /O.EXA.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS UPGRADED THE WIND ADVISORY FOR THE SAN DIEGO MOUNTAINS AND VALLEYS TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT CONTINUING THROUGH THURSDAY AFTERNOON. A GUST TO 70 MPH IS POSSIBLE AT SILL HILL...WEST OF CUYAMACA PEAK. * TIMING...WINDS INCREASING TONIGHT WITH STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING THROUGH EARLY AFTERNOON. WINDS WILL DECREASE LATE THURSDAY AFTERNOON AND EVENING. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 8. * OUTLOOK...A WIND ADVISORY MAY BE REISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-055>057-021300- /O.CON.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... * WINDS...NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH LATE TONIGHT THROUGH THURSDAY. * TIMING...WINDS INCREASING AFTER MIDNIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...DAMAGE TO TREES...SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-021300- /O.CON.KSGX.HW.W.0012.130502T0700Z-130502T2100Z/ COACHELLA VALLEY- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY... * WINDS...NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...NORTHERN COACHELLA VALLEY FROM BANNING PASS EAST TO DESERT HOT SPRINGS...AND EASTERN COACHELLA VALLEY BETWEEN INTERSTATE 10 AND THE LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. * IMPACTS...DAMAGE TO SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 9:30 PM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 9:30 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE APR 30 2013
.SYNOPSIS...
A DEEP MARINE LAYER WILL BE IN PLACE TONIGHT FROM A COASTAL EDDY AND
STRONG ONSHORE FLOW AHEAD OF A TROUGH MOVING ACROSS THE GREAT BASIN.
THIS TROUGH WILL BE REPLACED BY SURFACE HIGH PRESSURE WEDNESDAY
THROUGH FRIDAY THAT WILL ERADICATE THE MARINE LAYER...BRING
SIGNIFICANT WARMING TO ALL AREAS...AND GENERATE GUSTY SANTA ANA
WINDS. OVER THE WEEKEND A LOW PRESSURE TROUGH WILL GRADUALLY DEEPEN
OVER THE WEST AND BRING COOLING WEST OF THE MOUNTAINS AS ONSHORE
FLOW RETURNS. THIS TROUGH WILL STALL OVER THE SOUTHWEST EARLY NEXT
WEEK BRINGING COOLING TO ALL AREAS ALONG WITH A CHANCE FOR SHOWERS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A STRONG COASTAL EDDY IS CONTRIBUTING TO THE 3000-3500 FOOT DEEP
MARINE LAYER THIS EVENING THAT HAS ALREADY PUSHED CLOUDS INTO
VALLEYS. THE ONSHORE PRESSURE GRADIENTS WERE A RESPECTABLE 10 MB TO
THE EAST WHICH HAVE PRODUCED GUSTY WEST WINDS IN THE LOWER DESERTS
THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS UNTIL 3
AM. THE GRADIENTS WILL WEAKEN OVERNIGHT AS SURFACE HIGH PRESSURE
BUILDS OVER THE GREAT BASIN. THE SAN-TPH GRADIENT TO THE NORTHEAST
WAS ALREADY WEAKENING THIS EVENING.
THE HIGH STRENGTHENS AND THE GRADIENT WINDS WILL GRADUALLY TURN
NORTHERLY TONIGHT AND THEN NORTH-NORTHEAST WEDNESDAY. GRADIENTS WILL
BE STRONG ENOUGH FOR GUSTY NORTHEAST WINDS TO FUNNEL THROUGH THE
NORTHERN PASSES AND INTO THE INLAND EMPIRE. HOWEVER...THE DEEP
MARINE LAYER WILL TAKE A WHILE TO SCOUR OUT WITH CLOUDS CLEARING OUT
OF THE INLAND EMPIRE IN THE MORNING...FOLLOWED BY ORANGE AND SAN
DIEGO COUNTIES IN THE EARLY AFTERNOON.
NORTHEAST WINDS WILL INITIALLY SURFACE ON THE SAN BERNARDINO
MOUNTAIN RIDGES LATE TONIGHT...THEN LOWER WEDNESDAY MORNING AS THE
MARINE LAYER SHRINKS. ON WEDNESDAY THERE WILL BE A PERIOD OF GUSTY
NORTH-NORTHEAST WINDS THROUGH THE CAJON PASS...THE SAN GORGONIO PASS
AND THE SANTA ANA MOUNTAINS WITH GUSTS TO 45 MPH...MARGINAL FOR A
LOW END WIND ADVISORY.
THE WINDS TEMPORARILY DECREASE WEDNESDAY EVENING...BUT THEN INCREASE
DRAMATICALLY WEDNESDAY NIGHT INTO THURSDAY WHEN A STRONGER WIND
EVENT WILL SURFACE. WIND ADVISORIES WILL BE LIKELY BE NEEDED DURING
THIS TIME WHEN THE NORTHEAST WINDS WILL BE STRONGER AND MORE
WIDESPREAD.
THIS WARM...DRY AIRMASS WILL BRING HOT DAYS WEST OF THE MOUNTAINS
THU AND FRI WITH HIGHS IN THE 90S IN THE VALLEYS. IN THE COASTAL
AREAS THE AFTERNOON SEA BREEZE SHOULD KEEP MOST AREAS IN THE 70S AND
80S. THE LARGE TEMPERATURE GRADIENT FROM THE COAST TO THE VALLEYS
SHOULD SET UP A STRONG SEA BREEZE FRIDAY AFTERNOON. HUMIDITIES WILL
BE VERY LOW THURSDAY AND FRIDAY...ELEVATING THE FIRE WEATHER
CONCERNS. RED FLAG WARNINGS AND FIRE WEATHER WATCHES ARE IN PLACE
(SEE LAXRFWSGX).
LONG RANGE OUTLOOK FRIDAY NIGHT THROUGH NEXT TUESDAY...THE RIDGE
OVER THE WEST COLLAPSES UNDER THE WEIGHT OF A SHORTWAVE TROUGH
MOVING SOUTH ACROSS IDAHO FRIDAY NIGHT...BEFORE RETROGRADING
SOUTHWEST OVER CENTRAL CALIFORNIA SATURDAY AND SUNDAY. PRESSURE
GRADIENTS TURN STRONGLY ONSHORE SATURDAY AND SUNDAY FOR COOLER
WEATHER WEST OF THE MOUNTAINS ALONG WITH THE RETURN OF THE MARINE
LAYER. THIS TROUGH FROM THE NORTH MERGES WITH A SECOND UPPER LOW
OVER THE PACIFIC...PERHAPS DRAWING ENOUGH MOISTURE INTO THE AREA FOR
POSSIBLE SHOWERS EARLY NEXT WEEK.
MISSING APRIL SHOWERS: THE MONTH OF APRIL WAS VERY DRY IN SOUTHERN
CALIFORNIA. PRECIPITATION AT LINDBERGH FIELD TOTALED 0.01". THIS
COMPARES TO A NORMAL OF 0.78". EVEN LESS RAIN FELL IN APRIL OF 2008
WHEN 0.00" WAS RECORDED AT LINDBERGH FIELD.
&&
.AVIATION...
310345Z...COASTS/VALLEYS...STRATUS WILL COVER ALL AREAS BY
06Z...WITH BASES 1500-2000 FT MSL AND TOPS 3000 TO 3500 FT MSL.
HIGHER TERRAIN WILL BE OBSCURED. BELOW THE CLOUD BASES...MOST VIS
WILL BE ABOVE 5 MILES. CLEARING WILL OCCUR EARLIER ON WED...15Z-17Z
IN THE INLAND EMPIRE...16Z-18Z IN THE SAN DIEGO COUNTY VALLEYS AND
18Z-20Z NEAR THE COAST. LLWS WILL DEVELOP VCNTY KONT...KRAL AND KCNO
AFTER 14Z WED WITH NE WINDS 20-40 KT AT 2000 FT AGL...WITH LOCAL
SURFACE GUSTS TO 35 KT BELOW CAJON PASS AFTER 16Z WED. STRATUS IS
EXPECTED TO BE MUCH LESS WIDESPREAD WED NIGHT...MAINLY RESTRICTED TO
WITHIN 10-15 MI OF THE COAST AND WITH LOWER CLOUD BASES.
MTNS/DESERTS...WESTERLY SURFACE GUSTS TO AROUND 40 KT WILL CONTINUE
THROUGH 10Z WED OVER FAR N PARTS OF THE COACHELLA VALLEY...N OF
KPSP...AND ALONG THE DESERT MOUNTAIN FOOTHILLS...INCLUDING VCNTY
L08. OTHERWISE...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS WILL
PREVAIL THROUGH WED NIGHT.
&&
.FIRE WEATHER...
RED FLAG WARNING FOR CAZ2480255...AND FIRE WEATHER WATCH FOR
CAZ242-256-257-258...FOR A WEAK TO MODERATE EVENT WITH NORTHEAST
WINDS PEAKING THURSDAY MORNING WITH GUSTS IN THE 40 TO 60 MPH
RANGE. RECENT GUIDANCE INDICATES A MODERATE TO STRONG EVENT BUT HAS
SAME TIMING FOR PEAK...AS WELL AS QUICK FALL OFF THURSDAY AFTERNOON.
CURRENT PLANS ARE TO UPGRADE THE FIRE WEATHER WATCH AROUND 10 AM
WEDNESDAY TO A RED FLAG WARNING.
SPECIAL NOTE...THE CURRENT END TIME OF THE WARNING/WATCH IS BASED ON
LACK OF FORECASTED WIND GUSTS 35 MPH OR HIGHER. CRITICAL FIRE
WEATHER CONDITIONS WILL CONTINUE INTO FRIDAY DUE TO VERY WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY.
DESERT ZONES...CAZ260-261-262...NON ISSUANCE OF RED FLAG
WARNINGS/FIRE WEATHER WATCH FOR THESE AREAS IS BASED ON ASSUMED
SPARSE AND DISCONTINUOUS FINE FUEL BED DUE TO LESS THAN NORMAL
RAINFALL OVER THE WINTER MONTHS. THERE WILL BE VERY SINGLE DIGIT
RELATIVE HUMIDITY AND WEST WINDS GUSTING WELL OVER 35 MPH THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING...AND AGAIN WEDNESDAY
MORNING THROUGH THURSDAY AFTERNOON THROUGH THE COACHELLA VALLEY THAT
IS ALONG AND NORTH AND EAST OF INTERSTATE 10 CORRIDOR.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 3 AM PDT WEDNESDAY FOR THE COACHELLA VALLEY
AND THE SAN DIEGO COUNTY DESERTS.
RED FLAG WARNING FROM 8 AM WEDNESDAY TO 5 PM PDT THURSDAY FOR
THE SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE
MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN
BERNARDINO NATIONAL FOREST.
FIRE WEATHER WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE
COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT
OF THE SAN BERNARDINO NATIONAL FOREST...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
PZ...NONE.
&&
PUBLIC...MOEDE
FIRE WEATHER...BALFOUR/MOEDE
AVIATION/MARINE...MAXWELLHazardous weather outlook, Apr 30, 4:00 PM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE APR 30 2013 CAZ042-043-048-050-055>058-060>062-291300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. FOR THE LOWER DESERTS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. FOR THE BEACHES...A SOUTH SWELL WILL BRING ABOVE AVERAGE SURF AND A HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...GUSTY OFFSHORE WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS WITH 20 TO 30 MPH WINDS GUSTING TO 45 MPH. THURSDAY AND FRIDAY...HOT AND DRY WEST OF THE MOUNTAINS WITH VALLEY HIGHS IN THE 90S AND COASTAL HIGHS IN THE 80S. THE HOT WEATHER ALONG WITH GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES WILL ELEVATE THE FIRE DANGER. FOR THE BEACHES FOR WEDNESDAY AND THURSDAY...ABOVE AVERAGE SURF AND AND A HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:32 PM PDT | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.